Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 225, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 3, 2007, 4:14 PM CDT for Tensas Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2007, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 3, 2007, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:22 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 3, 2:22 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 222 PM CDT SUN JUN 3 2007 .DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...WEAK FRONT SITS SOUTH OF THE CWFA THIS AFTERNOON. ANOTHER DISTURBANCE TO OUR WEST HAS AN MCS MOVING SOUTHEAST ACROSS SOUTHEAST TX AND WEST CENTRAL LA. THIS IS EXPECTED TO POSSIBLY CLIP OUR FAR SOUTHWESTERN COUNTIES AND PARISHES THIS AFTERNOON. IF THIS IS ABLE TO HOLD TOGETHER AND CLIP OUR SOUTHWEST COUNTIES AND PARISHES...THIS AREA MAY BE ABLE TO SEE A BIT OF STRONG AND POSSIBLE EVEN A FEW SEVERE STORMS THIS AFTERNOON AND EARLY EVENING AS THIS SYSTEM HAS BEEN PRODUCING WIND DAMAGE THIS AFTERNOON. IN ADDITION TO THE MCS CLIPPING OUR CWFA...THE SOUTHERN PORTION OF THE AREA MAY ALSO BE ABLE TO SEE SHOWERS AND THUNDERSTORMS WITH THE FRONT STALLED OVER THIS REGION. FOR TONIGHT...MOST OF THE ACTIVITY SHOULD BE ABLE TO DIE DOWN OVERNIGHT. I DID GO AHEAD AND BUMP UP POPS OVER THE SOUTH PORTION OF THE CWFA...ESPECIALLY SOUTHWEST TO ACCOUNT FOR THIS MCS MOVING ACROSS THIS AREA AND BRINGING LINGERING RAIN CHANCES TONIGHT. MAV GUI TEMPERATURES LOOKED REASONABLE AND ONLY NEEDED TO MAKE A FEW MINOR TWEAKS...WHICH LEADS TO LOWS IN THE MIDDLE 60S NORTH TO THE UPPER 60S SOUTH WHERE THERE WILL STILL BE MORE CLOUD COVER. IT LOOKS LIKE THE BULK OF THE RAIN CHANCES FOR MONDAY WILL BE LIMITED TO THE SOUTHERN HALF OF THE CWFA WITH THE WEAK FRONT STALLED OVER THIS AREA. AM A LITTLE MORE CONCERNED FOR STRONG TO SEVERE STORMS OVER THIS AREA FOR MONDAY AFTERNOON AS INSTABILITY AND FLOW LOOK TO BE A LITTLE BETTER THAN TODAY. ML CAPES LOOK TO BE AROUND 1000-2000 J/KG FOR AREAS AROUND THE HWY 84 CORRIDOR AND SOUTH. LIFTED INDICES LOOK TO BE AROUND -4 TO -6 ACROSS THIS AREA. AND THERE WILL ALSO BE DECENT UPPER FLOW. SO...WILL GO AHEAD AND CONTINUE MENTION IN THE HWO FOR MAINLY AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR. REGARDING POPS...DID NOT NEED ANY CHANGES TO GUI. IT LOOKS LIKE FOR MONDAY NIGHT...THE AREA WILL BE RATHER DRY. I BUMPED UP POPS FOR ISOLATED CONVECTION SOUTH OF INTERSTATE 20 TO ACCOUNT FOR LINGERING RAIN CHANCES FOR THE EVENING HOURS. MAV TEMPERATURES FOR MONDAY AND MONDAY NIGHT LOOK REASONABLE. SO ONLY MADE A FEW MINOR ADJUSTMENTS. HIGH TEMPERATURES WILL BE ONLY A TAD COOLER THAN TODAY WITH HIGHS IN THE UPPER 80S TO LOWER 90S. LOW TEMPERATURES WILL BE ABLE TO DROP A LITTLE COOLER AS WINDS WILL BE A LITTLE BIT LOWER AND THERE WILL BE MORE CLEARING...LEAVING OVERNIGHT LOWS FOR MON NIGHT IN THE LOWER TO MIDDLE 60S ACROSS THE CWFA. /14/ TUESDAY THROUGH SUNDAY...COME TUESDAY THE LARGE UPPER TROUGH WILL BE SHIFTING EAST OF OUR REGION WITH THE UPPER RIDGE MOVING INTO THE CENTRAL CONUS. THIS WILL LEAD TO A WARMING TREND THROUGH THE END OF THE WEEK. YET ANOTHER WEAK SHORTWAVE EMBEDDED IN THE NORTHWEST FLOW ALOFT WILL COMBINE WITH DAYTIME HEATING AND THE STALLED BOUNDARY OVER SOUTHERN MISSISSIPPI...TO RESULT IN A FEW SHOWERS AND THUNDERSTORMS ALONG THE HIGHWAY 84 CORRIDOR TUESDAY AFTERNOON AND EVENING. DRIER AIR IN OUR NORTHERN COUNTIES IS EXPECTED TO LIMIT CONVECTION THERE...ESPECIALLY NORTH OF INTERSTATE 20. THE CENTER OF THE UPPER RIDGE AXIS WILL MOVE OVER THE MID AND UPPER MISSISSIPPI VALLEYS WEDNESDAY...BUT A STRONGER SOUTHERN STREAM SHORTWAVE IS EXPECTED TO MOVE EAST ALONG THE GULF COAST STATES. IT WILL BE RATHER WARM AS MOST SITES TOP OUT NEAR 90F. AN EAST TO WEST ORIENTED SFC RIDGE AXIS OVER THE NORTHERN GULF WILL PROVIDE A MOIST SOUTHERLY FLOW...ADVECTING LOWER 70 DEW POINTS INTO SOUTHERN MISSISSIPPI DURING PRIME HEATING. THIS COMBINED WITH THE SHORTWAVE SHOULD LEAD TO A FEW SHOWERS AND THUNDERSTORMS DEVELOPING BY AFTERNOON OVER OUR SOUTHERN COUNTIES AND PARISHES. BOTH THE GFS AND NAM SHOW QPF ALONG AND SOUTH OF HIGHWAY 84 SO HAVE EXPANDED THE AREA OF POPS FROM THE PREVIOUS FCST. RIDGING SURFACE AND ALOFT SHOULD TAKE OVER THE REMAINDER OF THE WEEK...ALTHOUGH SEA BREEZE GENERATED TSTMS MAY DRIFT INTO OUR SOUTHEAST MOST COUNTIES. WL NOT GO ABOVE GUIDANCE POPS THERE JUST YET...THE PREVIOUS FCST DISCUSSION FOLLOWS. /22/ BY THURSDAY THE UPPER TROUGH WILL BE MOVING OFF THE NORTHEAST COAST OF THE US AND THE UPPER RIDGE WILL BE PLANTED OVER THE GULF. EXPECTING DRY CONDITIONS OVERALL FOR THROUGH THE END OF THE WEEK. THE BOUNDARY SHIFTS EAST AND SEEMS TO WASH OUT...BUT STILL CAN NOT RULE OUT A FEW STORMS DEVELOPING UNDER RIDGE...ESPECIALLY THE MODEL SHOWING LARGE AMOUNTS OF MOISTURE FLOWING INTO THE AREA. WITH THE UPPER RIDGE SITTING OVER THE CWA...SOUTHWEST FLOW TAPS INTO A STEADY STREAM OF PACIFIC MOISTURE FOR A FEW DAYS. DEWPOINTS SEEM STAY AROUND 70 FOR MUCH OF THE WEEK. ANYWAY...WILL KEEP POPS NEAR 10 PERCENT BEYOND WEDNESDAY...BUT LEAVE THE MENTION OF RAIN OUT. THE NEXT BOUNDARY WAS MOVING INTO THE REGION BY THE END OF THE RUN. WILL LEAVE THE HWO CLEAR AT THIS TIME. /07/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. THERE WILL BE A POSSIBILITY FOR ISOLATED SHRA AND TSRA...MAINLY AFFECTING HBG FOR THIS AFTERNOON AND MONDAY AFTERNOON. EFFECTS FROM THESE WILL BRIEFLY LOWER FLIGHT CATEGORIES...AND ACTIVITY WILL BEGIN TO DIE DOWN AROUND SUNSET BOTH EVENINGS. OTHERWISE...DO NOT EXPECT ANY PROBLEMS THROUGH THE FORECAST PERIOD. /14/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 88 66 89 / 17 21 11 12 MERIDIAN 65 90 64 89 / 6 23 11 12 VICKSBURG 66 89 65 90 / 20 20 11 10 HATTIESBURG 68 89 68 90 / 23 42 16 22 NATCHEZ 68 87 66 88 / 30 28 16 18 GREENVILLE 66 88 64 89 / 12 16 11 8 GREENWOOD 65 89 65 89 / 8 16 11 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: 14 LONG TERM: 22
Hazardous weather outlook, Jun 3, 2:30 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT SUN JUN 3 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 230 PM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY THERE IS A SMALL RISK FOR STRONG TO SEVERE STORMS THIS AFTERNOON INTO THE EVENING HOURS...MAINLY FOR AREAS ALONG AND SOUTHWEST OF A WINNSBORO LOUISIANA...TO BROOKHAVEN MISSISSIPPI LINE. A LINE OF STRONG TO SEVERE STORMS IS MOVING EAST FROM LOUISIANA THIS AFTERNOON. ALTHOUGH THIS LINE IS EXPECTED TO WEAKEN AS IT APPROACHES THE AREA...IT WILL STILL BE CAPABLE OF PRODUCING A FEW STRONG TO POSSIBLY SEVERE STORMS. THESE STORMS WILL MAINLY BE CAPABLE OF PRODUCING STRONG WINDS AND POSSIBLE HAIL. MONDAY THERE WILL BE ANOTHER SMALL RISK OF STRONG TO SEVERE STORMS ACROSS THE SOUTHERN HALF OF THE OUTLOOK AREA...ESPECIALLY FOR AREAS ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. THE MAIN RISK FROM ANY STORM WILL BE STRONG WINDS AND POSSIBLE HAIL. A STALLED BOUNDARY WILL REMAIN OVER THE AREA JUST SOUTH OF THE INTERSTATE 20 CORRIDOR. THIS WILL COMBINE WITH ANOTHER DISTURBANCE MOVING THROUGH THE LOWER MISSISSIPPI VALLEY AND HELP SCATTERED THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON. COOLING ALOFT WILL COMBINE WITH THE HEATING OF THE DAY AND PROVIDE MORE THAN ADEQUATE INSTABILITY. AT THE SAME TIME WIND SPEEDS ALOFT WILL INCREASE AND A FEW ORGANIZED STORMS MAY DEVELOP. THESE STORMS COULD BECOME QUITE VIGOROUS AND APPROACH SEVERE LIMITS ON MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jun 3, 3:13 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 313 PM CDT SUN JUN 3 2007 LAZ023-024-026-032115- CATAHOULA LA-CONCORDIA LA-FRANKLIN LA- 313 PM CDT SUN JUN 3 2007 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 30 MILES WEST OF FORT NECESSITY TO 25 MILES SOUTHWEST OF WALTERS AT 313 PM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN CATAHOULA...CONCORDIA AND FRANKLIN PARISHES...INCLUDING THE CITIES OF LARTO...JONESVILLE...HARRISONBURG...WISNER...MONTEREY AND WINNSBORO...SHOULD MONITOR THESE STORMS CLOSELY. CAW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.